Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 4:25 AM CDT for Poweshiek County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 4:25 AM CDT (09:25 UTC)
- Expired
- May 26, 2013, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS53 KDMX 260925
FFWDMX
IAC157-261530-
/O.NEW.KDMX.FF.W.0015.130526T0925Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 1030 AM CDT
* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED 3 TO 6 INCHES OF RAINFALL TO
THE WEST OF THE AREA. THE STORMS PRODUCING THE RAIN WILL ADVANCE
INTO THE AREA. RAINFALL OF 2 TO 3 INCHES...COMBINED WITH WATER
FLOWING FROM UPSTREAM...WILL LIKELY CAUSE FLASH FLOODING. THE
GREATEST THREAT IS OVER THE SOUTH HALF OF THE COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKLYN.
HIGHWAY 6 WAS ALREADY UNDER WATER IN EASTERN JASPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$5 follow-up statements
060
WGUS73 KDMX 261030
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
530 AM CDT SUN MAY 26 2013
IAC157-261530-
/O.CON.KDMX.FF.W.0015.000000T0000Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
530 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY
UNTIL 1030 AM CDT...
AT 528 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED 4 TO 6 INCHES OF RAIN HAD FALLEN UPSTREAM OF
THE AREA. THUNDERSTORMS WILL SPREAD INTO EASTERN POWESHIEK COUNTY
OVER THE NEXT TWO HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROOKLYN.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$552
WGUS73 KDMX 261134
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
634 AM CDT SUN MAY 26 2013
IAC157-261530-
/O.CON.KDMX.FF.W.0015.000000T0000Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
634 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN POWESHIEK
COUNTY UNTIL 1030 AM CDT...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED 4 TO 6.5 INCHES OF RAIN HAD FALLEN UPSTREAM
OF THE AREA. THUNDERSTORMS WILL CONTINUE IN EASTERN POWESHIEK
COUNTY OVER THE NEXT TWO HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$
AWB655
WGUS73 KDMX 261240
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT SUN MAY 26 2013
IAC157-261530-
/O.CON.KDMX.FF.W.0015.000000T0000Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
740 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY
UNTIL 1030 AM CDT...
AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR INDICATED 4 TO 7 INCHES OF RAIN HAS FALLEN TO THE WEST
OF THE WARNED AREA. THIS WATER WILL FLOW INTO EASTERN POWECHIEK
COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$986
WGUS73 KDMX 261455
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CDT SUN MAY 26 2013
IAC157-261530-
/O.CON.KDMX.FF.W.0015.000000T0000Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
955 AM CDT SUN MAY 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY
UNTIL 1030 AM CDT...
AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
RAINFALL ESTIMATES RANGE FROM 4 TO 7 INCHES FELL ACROSS THE WARNED AREA
AND AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH THE MID MORNING
HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BROOKLYN.
AT 9:30 AM...POWESHIEK LAW ENFORCEMENT REPORTED A COUPLE OF BRIDGES
WASHED OUT FROM THE HEAVY RAIN EARLIER THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$
PODRAZIK913
WGUS73 KDMX 261524
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 AM CDT SUN MAY 26 2013
IAC157-261536-
/O.EXP.KDMX.FF.W.0015.000000T0000Z-130526T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK IA-
1024 AM CDT SUN MAY 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN POWESHIEK
COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE
FLASH FLOOD THREAT. HOWEVER...MANY SMALL CREEKS AND STREAMS REMAIN BANK
FULL AND DITCHES AND FIELDS CONTINUE TO SLOWLY DRAIN. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.
LAT...LON 4151 9234 4186 9275 4186 9230 4152 9229
4151 9229
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:55 AM CDT, 30 minutes earlier.
Area forecast discussion, May 26, 3:55 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CDT SUN MAY 26 2013 .SHORT TERM.../TODAY /... ISSUED AT 322 AM CDT SUN MAY 26 2013 S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF TSRA ON THE H8 FRONT. LACK OF NEWD PROGRESS OF THE FRONT AND CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN THE AREA EAST KDSM. NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS. ALSO SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD INTO SRN IA THIS MORNING. WILL LIMIT POPS BY LATER THIS MORNING AND AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN. RAIN CHANCES CONTINUE THROUGH THE DAY OVER THE NORTHEAST. WENT BELOW MOS AND CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED. A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER. .LONG TERM.../TONIGHT THROUGH SATURDAY/... ISSUED AT 322 AM CDT SUN MAY 26 2013 PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE MAY/EARLY JUNE. TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ. SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES. MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH RAINFALL AS CENTRAL. EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING 18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY. HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES POTENTIALLY NEEDED. FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH. LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY FUTURE SHIFTS. && .AVIATION...26/06Z ISSUED AT 1159 PM CDT SAT MAY 25 2013 AN AREA OF THUNDERSTORMS ACROSS CENTRAL IOWA WILL CONTINUE TO BECOME MORE FOCUSED FARTHER NORTH OVERNIGHT AND GENERALLY IMPACT THE NORTHERN SITES. DRIER AIR ADVECTING IN FROM GREAT LAKES HIGH PRESSURE HAS HELPED CIGS INCREASE TO VFR OVER EASTERN IOWA AND INTO THE EASTERN SITES. WHILE SOME IFR CONDITIONS ARE POSSIBLE YET THROUGH THE PERIOD...THE DRIER AIR SHOULD TREND CIGS TO MVFR AND VFR. PRECIPITATION WILL MAINLY BE FOCUSED THROUGH MID SUNDAY MORNING THEN AGAIN SUNDAY EVENING. && .HYDROLOGY... ISSUED AT 322 AM CDT SUN MAY 26 2013 STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW HOURS. DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE OCCURRED IN PARTS OF JASPER COUNTY. THE CURRENT FLASH FLOOD WATCH WILL CONTINUE THROUGH 14Z. FEEL FLOODING THREAT WILL DIMINISH ONCE THE LLJ WEAKENS. FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES. OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH. CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING HIGH...WITH RIVER FLOODING POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE- HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK- SAC-STORY-TAMA-WAPELLO-WEBSTER. && SHORT TERM...MS LONG TERM...AWB AVIATION...DONAVON HYDROLOGY...MS/AWB
Hazardous weather outlook, May 25, 3:59 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT SAT MAY 25 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-262100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 359 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-262100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 359 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR AGAIN TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. IN ADDITION...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE CEDAR RIVER BASIN AND THE DES MOINES BASIN NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. KJ
In the hours before
Local storm report, May 25, 11:13 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL AUDUBON 41.72N 94.93W
05/25/2013 E1.00 INCH AUDUBON IA LAW ENFORCEMENT
&&
AWBLocal storm report, May 25, 11:29 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1129 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL 10 NW AUDUBON AIRPORT 41.79N 95.08W
05/25/2013 E0.88 INCH AUDUBON IA TRAINED SPOTTER
NICKEL SIZED HAIL, PEA SIZED HAIL OCCURING NOW
&&
AWBLocal storm report, May 26, 4:14 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA LAW ENFORCEMENT
WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
HOUSE SURROUNDED BY WATER.
0403 AM FLASH FLOOD OAKLAND ACRES 41.72N 92.82W
05/26/2013 JASPER IA LAW ENFORCEMENT
HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.
&&
MS MAY 13The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 1:55 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | DMX | Franklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 9:11 AM CDT | Flash Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 6 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:21 PM CDT | Flash Flood Warning | DMX | Marshall, Story | 6 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 5:32 PM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.